Georgia, 2026Damaging Winds in Georgia, January 25, 2026
January 25, 2026 · NWS TAE · 12 events in 8 counties and zones
A line of strong to severe storms ahead of a cold front brought damaging wind gusts and a few tornadoes to the tri-state area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe storms ahead of a cold front brought damaging wind gusts and a few tornadoes to the tri-state area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 25, 1:34 PM EST, 1 hour 12 minutes earlier. Its key messages:
- Issued at 121 PM EST Sun Jan 25 2026
- Tornado Watch in effect through 7PM EST/ 6PM CST for Southeast Alabama, Southwest Georgia, and Florida Panhandle.
- There is Slight Risk (Level 2 of 5) for severe weather this afternoon and evening for most of the area. Damaging wind gusts and a few tornadoes are the main threats. Have multiple ways to receive warnings today.
- Bitterly cold temperatures and wind chills are expected much of the week. Lows will be in the teens and 20s for most of the week beginning Monday night. Wind chills in the teens and 20s will be common. Protect the 4 Ps during this prolonged, dangerous cold event.
- Hazardous marine conditions will develop today. Small Craft Advisories continue into early next week. There is a medium chance (30-50%) of gale force gusts Monday afternoon and Monday night. Small craft operators should alter plans to avoid hazardous conditions.
Area forecast discussion, Jan 25, 1:34 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
134 PM EST Sun Jan 25 2026
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.KEY MESSAGES...
Issued at 121 PM EST Sun Jan 25 2026
- Tornado Watch in effect through 7PM EST/ 6PM CST for Southeast
Alabama, Southwest Georgia, and Florida Panhandle.
- There is Slight Risk (Level 2 of 5) for severe weather this
afternoon and evening for most of the area. Damaging wind gusts
and a few tornadoes are the main threats. Have multiple ways
to receive warnings today.
- Bitterly cold temperatures and wind chills are expected much of
the week. Lows will be in the teens and 20s for most of the week
beginning Monday night. Wind chills in the teens and 20s will be
common. Protect the 4 Ps during this prolonged, dangerous cold
event.
- Hazardous marine conditions will develop today. Small Craft
Advisories continue into early next week. There is a medium
chance (30-50%) of gale force gusts Monday afternoon and Monday
night. Small craft operators should alter plans to avoid
hazardous conditions.
&&
.SHORT TERM...
(This Evening through Monday night)
Issued at 121 PM EST Sun Jan 25 2026
A line of showers and thunderstorms is approaching the region
from our west and northwest ahead of a strong cold front. These
storms can be severe with damaging gusty winds up to 70 mph and
possible tornadoes. The low-level jet forecast to be 40-55kts will
be conducive for the severe potential, along with bulk shear
around 50kts. Discrete storms ahead of the main line have the
potential for rotation, given the curved hodographs that we're
seeing. Additionally, the main line may contain QLCS tornadoes.
The SPC has placed a Slight Risk (level 2 of 5) for the majority
of the region, excluding the extreme SE Big Bend, for severe
storms today through this evening. There is a Tornado Watch in
effect through 7pm EST for SE Alabama, much of SW Georgia and the
Eastern Florida Panhandle. Again, the main hazards for today will
be damaging wind gusts up to 70 mph and a few tornadoes. Behind
the line of storms, some light showers will be possible for a few
hours after the storms end.
Due to the tightened pressure gradient and the strong LLJ, it
will be windy, even outside of any thunderstorms. Wind gusts of
30-45 mph are expected and a Wind Advisory is in effect through
6PM EST/ 5PM CST from Panama City to Tifton northwestward. This is
where the likelihood of experiencing gusts above 40 mph is
greatest.
Immediately behind the line of storms, the cold front will push
through with a sharp change in wind direction from the northwest.
Temperatures will also start falling rapidly through the night.
Monday morning, temperatures will range from the mid-upper 20s
from the northwest to the mid 50s in the extreme southeast Big
Bend as the front will not have completed its passage through the
region by daybreak. Wind chills Monday morning for our
northwestern counties will be in the upper teens to low 20s. A
Cold Weather Advisory has been issued for much of the Florida
Panhandle, southwest Georgia, and southeast Alabama for early
Monday morning to highlight the potentially hazardous wind chills.
During the day Monday, temperatures will warm a little but will
struggle to reach 50 degrees for most of the region except the
southeast Big Bend which will only be beginning the effects of the
cold front and the rush of cold air. It will also be breezy
through the day with sustained winds around 10-15 mph with gusts
around 20- 25 mph, which will keep the wind chills in the 30s to
low 40s for most of the region through the day. Actual
temperatures will be in the 40s to 50s for Monday's high.
Monday night will be dangerously cold with lows in the low 20s as
arctic air settles over the region. Extreme Cold Watches have
been issued from Albany to Tallahassee westward for Monday night.
As winds will still be elevated Monday night, wind chills are
forecast to range from 9 to 19 across the CWA. A (Hard) Freeze
Watch is also in effect for the entire CWA for Monday night
through Tuesday morning.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 121 PM EST Sun Jan 25 2026
For the long term, well below normal temperatures are expected
through the week. High temperatures will range from the 40s for SE
Alabama and SW Georgia. Temps will be in the low 50s along the
immediate coast and SE FL Big Bend. Overnight lows will be frigid
with temperatures in the 20s each night. Further (Hard) Freeze
Watches and Cold Weather Advisories are possible for inland
regions through the rest of the upcoming week.
Everyone should protect the 4 Ps this week: People, Pets, Plants,
Pipes. Given this is a prolonged cold event, there may be extra
stress on those that do not have access to heat and also on
exposed plumbing.
Later in the week, a shortwave trough approaches the region by
Wednesday into Thursday that could bring our next chance for
showers and thunderstorms with cold temperatures to follow after.
The models have not been consistent as of yet, so there is a high
amount of uncertainty regarding possible impacts. We will monitor
as models become more concise.
&&
.AVIATION...
(18Z TAFS)
Issued at 121 PM EST Sun Jan 25 2026
A very messy set of TAFs for this cycle. Widespread low stratus
with embedded fog/mist is ongoing across most terminals early this
aftn ahead of an approaching squall and attendant cold front.
Overall, expect poor flt conds from reduced cigs/vsbys, gusty
winds, and thunderstorms. Some storms may become severe invof
ECP/DHN/ABY where tempo groups are in place for +TSRA. Southerly
winds switch out of the NW following frontal passage tonight with
cigs lowering down to IFR levels or perhaps lower. Slow
improvement expected tmrw.
&&
.MARINE...
Issued at 121 PM EST Sun Jan 25 2026
Strengthening southerly winds as a stationary front lifts
northwards ahead of a strong cold front. Additionally, patchy
dense fog will persist this afternoon in Apalachee Bay. There is a
high chance of showers and storms, some of which may be strong to
potentially severe with strong winds and waterspouts. Winds
become northwesterly in the wake of the front tonight into Monday
with a medium chance of gale force gusts. Strong northerly breezes
continue through Monday night, subsiding during the day Tuesday.
Winds freshen again late in the week as another cold front moves
south through the marine area.
&&
.FIRE WEATHER...
Issued at 121 PM EST Sun Jan 25 2026
Moderate to high dispersions this afternoon for areas along and
south of I-10 in the FL panhandle, then along the I-10/I-75
corridor prior to the arrival of showers and thunderstorms this
afternoon and evening. The squall line will bring strong gusty
winds up to 70 mph and potentially a few tornadoes. The cold front
will clear the region by Monday morning with frigid temperatures
in its wake. Transport winds on Monday will be elevated around
20-30 mph with good to high dispersions for the afternoon. MinRHs
will be in the 30s- 40s percent for Monday. Tuesday will also be
cold but, winds will lessen. However, MinRHs will be critically
low for the Florida Big Bend, and low 30s into the upper 20s
elsewhere.
&&
.HYDROLOGY...
Issued at 121 PM EST Sun Jan 25 2026
Rainfall totals will range from an inch across the Wiregrass to
under a quarter inch in the southeast Big Bend. Localized
reasonable high-end totals (90th percentile) may reach 2 inches up
in southeast Alabama. While welcomed rain, this won't be enough
to cause flooding concerns or provide much drought relief.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 37 49 24 48 / 80 0 0 0
Panama City 32 48 25 48 / 80 0 0 0
Dothan 29 43 20 45 / 70 0 0 0
Albany 32 45 19 45 / 90 0 0 0
Valdosta 39 50 21 47 / 90 0 0 0
Cross City 48 62 25 51 / 80 10 0 0
Apalachicola 37 49 27 47 / 70 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST /5 PM CST/ this evening for
FLZ007>013-016-108-112-326.
Cold Weather Advisory from 3 AM to 9 AM CST Monday for
FLZ007>013-108-112.
Extreme Cold Watch from Monday evening through Tuesday morning
for FLZ007>017-027-108-112-114-115-127-326-426.
Freeze Watch from Monday evening through Tuesday morning for
FLZ007>019-027>029-034-108-112-114-115-118-127-128-134-326-
426.
High Rip Current Risk through late Monday night for FLZ108-112-
114-115.
GA...Wind Advisory until 6 PM EST this evening for GAZ120>129-142>146-
155>157.
Cold Weather Advisory from 4 AM to 10 AM EST Monday for
GAZ120>124-142-143-155.
Extreme Cold Watch from Monday evening through Tuesday morning
for GAZ120>126-142>145-155>157.
Freeze Watch from Monday evening through Tuesday morning for
GAZ120>131-142>148-155>161.
AL...Wind Advisory until 5 PM CST this afternoon for ALZ065>069.
Cold Weather Advisory from 3 AM to 9 AM CST Monday for
ALZ065>069.
Extreme Cold Watch from Monday evening through Tuesday morning
for ALZ065>069.
Freeze Watch from Monday evening through Tuesday morning for
ALZ065>069.
GM...Dense Fog Advisory until 7 PM EST this evening for GMZ730-755-
765-775.
Small Craft Advisory from 3 AM Monday to 1 PM EST Tuesday for
GMZ730-755-765-775.
Small Craft Advisory until 9 PM CST Monday for GMZ735.
Small Craft Advisory until noon CST Tuesday for GMZ751-752-770-
772.
&&
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...IG3
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, Jan 25, 2:10 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
210 PM EST Sun Jan 25 2026
GAZ120>122-251945-
Quitman GA-Randolph GA-Clay GA-
210 PM EST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CLAY...CENTRAL
RANDOLPH AND QUITMAN COUNTIES THROUGH 245 PM EST...
At 210 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Lumpkin to near Lakepoint
Resort State Park to near Osco to Texasville. Movement was east at 50
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Cuthbert, Georgetown, Wire Bridge, Walter F George Lake,
Bonapartes Retreat, Standleys Store, Watson Crossroads, Crossroads,
Ricks Place, Pecan, Hatcher, Morris, Jones Crossing, Bethel,
Benevolence, Springvale, Cotton Hill, Fort Gaines-Clay Airport, and
Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM EST for southeastern
Alabama...and southwestern Georgia.
&&
LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
3193 8480 3192 8480 3192 8460 3185 8460
3183 8462 3159 8504 3159 8506 3162 8506
3164 8509 3166 8508 3170 8513 3174 8512
3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 1910Z 258DEG 45KT 3212 8497 3196 8503 3182 8520 3172
8540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-HANERLocal storm report, Jan 25, 2:46 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
246 PM EST Sun Jan 25 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Tstm Wnd Gst Enterprise Municipal a/ 31.30N 85.90W
01/25/2026 M66 MPH Coffee AL AWOS
The Enterprise Municipal Airport ASOS/AWOS
reported a 66 mph gust.
&&
IG3Thunderstorm Wind, Miller
- When
- January 25, 2:46 PM EST
- Where
- Miller County, 3 mi NW of Colquitt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.201, -84.766
Trees and power lines were blown down along Griggs Lucille Road.
Thunderstorm Wind, Early
- When
- January 25, 3:12 PM EST
- Where
- Early County, 2 mi WSW of Hilton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.269, -85.091
Trees and power lines were blown down along Highway 62 and Lower River Road.
Thunderstorm Wind, Early
- When
- January 25, 3:20 PM EST
- Where
- Early County, 1 mi NNE of Blakely
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 31.383, -84.924
Trees and power lines were blown down along MLK Jr Blvd in Blakely.
Thunderstorm Wind, Early
- When
- January 25, 3:33 PM EST
- Where
- Early County, Rowena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.380, -84.710
A tree was blown down along Highway 45 and Daniels Road near Rowena.
Thunderstorm Wind, Miller
- When
- January 25, 3:49 PM EST
- Where
- Miller County, 4.63 mi WSW of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.090, -84.890
Trees and power lines were blown down along Grady-Cobb Road.
Thunderstorm Wind, Lee
- When
- January 25, 4:06 PM EST
- Where
- Lee County, 1 mi WNW of Forrester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.645, -84.186
A blown transformer occurred near Publix along Highway 19.
Thunderstorm Wind, Seminole
- When
- January 25, 4:09 PM EST
- Where
- Seminole County, 3 mi W of Desser
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 30.880, -84.911
A trained spotter reported damage to a mobile home.
Thunderstorm Wind, Baker
- When
- January 25, 4:12 PM EST
- Where
- Baker County, Newton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.310, -84.330
Tree damage was reported in Newton including one large pine tree uprooted.
Thunderstorm Wind, Seminole
- When
- January 25, 4:38 PM EST
- Where
- Seminole County, 3.01 mi NNE of Lake Seminole
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.780, -84.850
Two trees were blown down in the Lake Seminole area.
Thunderstorm Wind, Mitchell
- When
- January 25, 4:49 PM EST
- Where
- Mitchell County, 1 mi ENE of Pelham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.125, -84.134
Tree limbs were reported on the roadway on Highway 93 near Pelham.
Thunderstorm Wind, Colquitt
- When
- January 25, 5:16 PM EST
- Where
- Colquitt County, Moultrie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.170, -83.780
Thunderstorm Wind, Lowndes
- When
- January 25, 7:22 PM EST
- Where
- Lowndes County, 4 mi SSW of I-75 at Exit 5
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.627, -83.246
A tree was blown down at Jumping Gulley Road and Loch Laurel Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, January 25 to 26, 20263 deaths · 13 events
- Winter Storm in New York, January 25 to 26, 20262 deaths · 17 events
- Tornadoes and Damaging Winds in Alabama, January 25, 2026$345,000 · EF2 · 38 events
- Winter Storm in New Jersey, January 25 to 26, 20261 death · 9 events
- Tornado and Damaging Winds in Florida, January 25, 2026$80,000 · EF1 · 24 events
- Winter Storm in New York, January 25 to 26, 202627 events
- Heavy Snow in Massachusetts, January 25 to 27, 202622 events
- Extreme Cold and Cold in Kentucky, January 25 to 27, 202622 events
- Winter Storm in New Jersey, January 25 to 26, 202621 events
- Cold in Alabama, January 25 to 27, 202621 events
- Extreme Cold and Cold in Illinois, January 25 to 27, 202619 events
- Winter Storm in New York, January 25 to 26, 202618 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311090, 1311080, 1311083, 1311088, 1311091, 1311200, 1311201, 1311203, 1311217, 1311221, 1311225, 1311227.